Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 4:32 PM CDT for Garvin County, Stephens County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2017, 4:32 PM CDT (21:32 UTC)
- Expired
- Mar 26, 2017, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garvin County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:58 PM CDT | HAIL 1 | 4 Nnw Elmore City, OK | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS54 KOUN 262132
SVROUN
OKC049-137-262215-
/O.NEW.KOUN.SV.W.0027.170326T2132Z-170326T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
432 PM CDT SUN MAR 26 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Garvin County in southern Oklahoma...
Northeastern Stephens County in southern Oklahoma...
* Until 515 PM CDT
* At 432 PM CDT, a severe thunderstorm was located 7 miles north of
Velma, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pauls Valley, Wynnewood, Maysville, Elmore City, Velma, Paoli,
Katie, Foster, Antioch, Pernell and Whitebead.
This includes Interstate 35 between mile markers 64 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3471 9693 3450 9754 3451 9756 3449 9756
3445 9769 3454 9776 3486 9747 3486 9706
TIME...MOT...LOC 2132Z 223DEG 37KT 3456 9761
HAIL...1.25IN
WIND...60MPH
$$
..speg.1 follow-up statement
590
WWUS54 KOUN 262154
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
454 PM CDT SUN MAR 26 2017
OKC137-262202-
/O.CAN.KOUN.SV.W.0027.000000T0000Z-170326T2215Z/
Stephens OK-
454 PM CDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEPHENS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Garvin County, therefore, the warning has been cancelled for
Stephens County.
LAT...LON 3471 9693 3458 9756 3476 9756 3486 9747
3486 9706
TIME...MOT...LOC 2152Z 236DEG 31KT 3467 9744
$$
OKC049-262215-
/O.CON.KOUN.SV.W.0027.000000T0000Z-170326T2215Z/
Garvin OK-
454 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN GARVIN COUNTY...
At 452 PM CDT, a severe thunderstorm was located 4 miles northwest
of Elmore City, moving northeast at 35 mph. Another severe storm was
located 7 miles southwest of Maysville moving north-northeast at 40
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pauls Valley, Maysville, Elmore City, Paoli, Foster, Antioch and
Whitebead.
This includes Interstate 35 between mile markers 67 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3471 9693 3458 9756 3476 9756 3486 9747
3486 9706
TIME...MOT...LOC 2152Z 236DEG 31KT 3467 9744
HAIL...1.25IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:58 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 26, 2:58 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
258 PM CDT Sun Mar 26 2017
.DISCUSSION...
Cirrostratus continues to stream overhead this afternoon ahead of
the mid to upper low currently centered over SW KS. A few elevated
storms developed within nose of low level moisture plume/WAA over
central OK around 1 PM and have moved east of I35 now. Both the
previously mentioned cloud cover and early moist convection will
have an impact on instability for late this afternoon through this
evening. However, despite cloud cover some CU can be seen through
thin cirrus from near Chickasha to Lawton where an instability
axis resides. This instability axis should slowly start to expand
north and eastward through the late afternoon hours as height
falls commence. The HRRR continues to indicate rapid development
will occur along/ahead of the dryline around 23Z across central
and south central OK. Very large hail and damaging wind gusts over
70 mph (especially east of I35 later this evening) will be
possible. In addition, ~850 mb flow will begin to veer this
evening increasing low level shear specifically along the I35
corridor. LCLs will also continue to lower as dewpoints climb
into the low 60s. Expect highest tornado potential to be some
time around 23-02Z this evening. The storms should quickly exit
our eastern zones before 06Z tonight.
A subtle cold front will accompany the mid to upper low late
tonight through tomorrow morning, with some dry air advection. It
will be a beautiful day tomorrow under the influence of a weak
surface ridge, although some stratus may try to liner over the NE.
The low level flow will then quickly return from the SE Tuesday as
the next upper low traverses the four corners region. A fairly
sharp dryline is expected by Tue afternoon from the NW panhandles
into western north TX. Stout WAA and accompanying stratus may
limit the severe potential Tue to a narrow axis over the SW. Later
through the evening Tue, widespread showers and thunderstorms are
expected with the approach of the closed low. This low will slowly
meander over the central and southern plains through Thu, which
could bust some of the drought. Some locations could receive over
3 inches of rainfall through late Thu. A brief break in rain
chances will occur on Friday before yet another, even deeper,
closed low passes over the southern plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 70 48 75 / 30 0 0 20
Hobart OK 50 71 48 73 / 10 0 0 40
Wichita Falls TX 51 75 51 78 / 0 0 0 40
Gage OK 44 71 45 68 / 30 0 0 60
Ponca City OK 50 67 45 72 / 60 10 0 10
Durant OK 59 75 51 77 / 50 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
036-037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.
&&
26/03Hazardous weather outlook, Mar 26, 11:51 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook...corrected... National Weather Service Norman OK 1151 AM CDT Sun Mar 26 2017 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Sun Mar 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Moderate Risk of severe thunderstorms across parts of Oklahoma, surrounded by Slight and Enhanced Risk areas that cover additional parts of Oklahoma and western north Texas. Location... The Moderate Risk area is east of a line from Waurika to Duncan to El Reno to Guthrie, and south of a line from Guthrie to Stroud. This includes the Oklahoma City metropolitan area, Pauls Valley, Ardmore, Seminole, Ada, Atoka and Durant. To the west of the Moderate Risk area, there is a Slight and Enhanced Risk of severe weather across northern and western Oklahoma, to the east of a line from Laverne to Clinton to Lawton to Clay County Texas. Timing... 4 pm through midnight. Impacts... Large hail up to tennis ball size will be the main hazard. Damaging winds and tornadoes will also be possible. Discussion... Much higher humidity continues to move north through north Texas and into Oklahoma this afternoon. This moisture will allow the atmosphere to become very unstable this afternoon and evening. Scattered storms are expected to develop mid to late afternoon across western sections of north Texas and western Oklahoma and become severe as they move east-northeast. The atmospheric wind shear will support supercell thunderstorms with the associated risk of large hail, damaging winds, and the potential of isolated tornadoes. The highest chances of severe weather will be across central, south central and southeast Oklahoma where instability will be the highest. Storms are expected to move out of the area around or just after midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across central, western, and southern Oklahoma and portions of north Texas should prepare for severe weather operations from about 4 pm through midnight. .Fire weather... Fire Danger will be very high across southwestern Oklahoma and western north Texas as dry air moves in behind a dryline. A Red Flag Warning is in effect through early evening for this area. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a slight risk of severe thunderstorms again on Tuesday and Wednesday. There is also a chance of thunderstorms on Thursday and Saturday. .Heavy rain... Heavy rain is possible on Tuesday, and likely on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. removed excessive characters in first paragraph.
In the hours before
Special weather statement, Mar 26, 1:10 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
110 PM CDT SUN MAR 26 2017
OKZ027>029-261845-
Grady OK-Cleveland OK-McClain OK-
110 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 145 PM CDT...
AT 107 PM CDT, a strong thunderstorm was located over Blanchard,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3501 9772 3514 9778 3538 9741 3538 9723
3519 9719
TIME...MOT...LOC 1807Z 238DEG 43KT 3513 9765
..speg.Local storm report, Mar 26, 1:32 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 4 NE BLANCHARD 35.19N 97.61W
03/26/2017 M1.25 INCH MCCLAIN OK TRAINED SPOTTER
&&
RBARNESSpecial weather statement, Mar 26, 2:06 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
206 PM CDT SUN MAR 26 2017
OKZ028-030-261930-
Pottawatomie OK-McClain OK-
206 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie and
southeastern McClain Counties Until 230 PM CDT...
AT 205 PM CDT, a strong thunderstorm was located near Rosedale,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3489 9712 3493 9718 3493 9714 3498 9714
3522 9695 3521 9683 3511 9677 3510 9678
TIME...MOT...LOC 1905Z 221DEG 42KT 3494 9713
..speg.Special weather statement, Mar 26, 2:44 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 244 PM CDT SUN MAR 26 2017 OKZ026-030-031-262015- Pottawatomie OK-Seminole OK-Lincoln OK- 244 PM CDT SUN MAR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northern Pottawatomie... northwestern Seminole and southeastern Lincoln Counties Until 315 PM CDT... AT 241 PM CDT, strong thunderstorms were located 3 miles southeast of Dale and near Tribbey, moving northeast at 60 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3500 9708 3540 9710 3587 9662 3543 9662 TIME...MOT...LOC 1941Z 217DEG 53KT 3535 9700 3511 9704 ..speg.
Special weather statement, Mar 26, 4:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 417 PM CDT SUN MAR 26 2017 OKZ039>041-046-262145- Stephens OK-Carter OK-Garvin OK-Murray OK- 417 PM CDT SUN MAR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens... northwestern Carter...southwestern Garvin and west central Murray Counties Until 445 PM CDT... AT 415 PM CDT, a strong thunderstorm was located 4 miles southwest of Velma, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3432 9779 3447 9788 3467 9746 3451 9723 TIME...MOT...LOC 2115Z 240DEG 40KT 3443 9774 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:31 AM CDT | Red Flag Warning | OUN | Beckham, Greer, Harmon, Jackson, Tillman | 16 hr |
| Mar 26, 1:10 PM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Mar 26, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 23 min |
| Mar 26, 2:06 PM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Mar 26, 2:44 PM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Mar 26, 4:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Mar 26, 4:59 PM CDT | Special Weather Statement | OUN | McClain | 31 min |
| Mar 26, 5:01 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Mar 26, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Mar 26, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| Mar 26, 5:31 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Mar 26, 5:38 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Mar 26, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pottawatomie | 46 min |
| Mar 26, 5:52 PM CDT | Tornado Warning | OUN | Garvin, McClain | 23 min |
| Mar 26, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 52 min |
| Mar 26, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 40 min |
| Mar 26, 5:56 PM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Mar 26, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 43 min |
| Mar 26, 6:14 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Mar 26, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 41 min |
| Mar 26, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 39 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 49 min |
| Mar 26, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 30 min |
| Mar 26, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 22 min |
| Mar 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 29 min |
| Mar 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 49 min |
| Mar 26, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 50 min |
| Mar 26, 6:57 PM CDT | Special Weather Statement | OUN | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.